Health

Statins: ‘Unexplained’ sign in the muscles could mean kidney damage – ‘Call your doctor’

Fitness & Health:

Rosuvastatin is a statin that stops the liver from making cholesterol. If taken correctly patients should see a drop in cholesterol within four weeks. Like all medication though, there can be side effects.

According to the NHS, “serious” side effects of rosuvastatin are “rare” and happen in less than one in 1,000 people.

It advises people to stop taking the drug immediately and call a doctor if you get “unexplained” muscle pain, tenderness, weakness or cramps.

The service explains: “These can be signs of muscle breakdown and kidney damage.

Ads

“This can happen a few weeks or months after you first start taking this medicine.

READ MORE: Dementia: The type of fish linked to the brain condition – ‘Avoid overconsumption’

“Tell your doctor about any unexplained muscle aches and pains, tenderness or weakness straight away.”

If your kidneys become damaged it can cause fluid and waste building up in your body.

This can lead to weakness, shortness of breath and nausea among other issues.

If not treated the kidneys can eventually stop working.

DON’T MISS

“Tell your doctor or pharmacist” if these side effects do not go away, the NHS says.

It adds: “They may recommend trying an alternative statin.”

RELATED:  Listen to eerie sounds from echoing black holes

There are a number of ways to try to reduce cholesterol levels by changing your lifestyle.

These include eating more healthily, exercising more, quitting smoking and drinking less alcohol.


DISCLAIMER:-If article is on fitness, health tips, beauty, tips-tricks care like recommendation, then check for DISCLAIMER in T&C.

Health News Today & Latest Medical News More Updates

Today News || Latest News || World News || US Politics || Health News || Technology News || Education News

Source

Tags
Show More

Related Articles

Back to top button
Close